Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 14, 2017, 12:21 AM CDT for Wichita County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 14, 2017, 12:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Wichita County, TX
The radar
The Altus AFB radar (KFDR), 31 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
827
WWUS84 KOUN 140521
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 AM CDT MON AUG 14 2017
TXZ086-140545-
Wichita TX-
1221 AM CDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Wichita County Until 1245
AM CDT...
AT 1220 AM CDT, strong thunderstorms were along a line extending from
4 miles north of Electra to 3 miles northeast of Lake Diversion,
moving east at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3416 9895 3418 9890 3417 9887 3416 9888
3415 9887 3416 9886 3416 9883 3414 9880
3414 9877 3413 9876 3413 9873 3384 9871
3384 9895
TIME...MOT...LOC 0520Z 253DEG 15KT 3409 9894 3385 9892
$$
..speg.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:50 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 13, 10:50 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Norman OK 1050 PM CDT Sun Aug 13 2017 .DISCUSSION... && .AVIATION... Thunderstorms will move through southwestern Oklahoma tonight and spread east and south covering much of southern Oklahoma and adjacent parts of Texas before sunrise Monday. MVFR ceilings will develop if not already ongoing. Low clouds will lift above MVFR during Monday afternoon while the rain and thunder will have moved southeast of most TAF sites. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 71 86 73 / 30 60 60 30 Hobart OK 85 72 91 73 / 20 70 40 20 Wichita Falls TX 86 75 95 76 / 30 60 40 30 Gage OK 82 69 89 70 / 20 40 20 30 Ponca City OK 83 69 87 72 / 20 20 30 40 Durant OK 84 74 88 75 / 50 50 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/09/09
Hazardous weather outlook, Aug 13, 10:24 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1024 PM CDT Sun Aug 13 2017 OKZ004>048-050>052-TXZ083>090-150330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1024 PM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a slight risk of severe storms across western north Texas through 3 am Monday morning. Main threats will be wind gusts of 60 to 70 mph, hail to the size of half dollars and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds and heavy rain will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 13, 10:04 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 6 ENE ELDORADO 34.51N 99.56W
08/13/2017 E1.50 INCH JACKSON OK EMERGENCY MNGR
&&
MADSpecial weather statement, Aug 13, 10:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 PM CDT SUN AUG 13 2017
TXZ083-084-087-140400-
Foard TX-Knox TX-Hardeman TX-
1033 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Foard...western Knox and
Hardeman Counties Until 1100 PM CDT...
AT 1031 PM CDT, strong thunderstorms were along a line extending from
10 miles northeast of Swearingen to 7 miles west of O'brien, moving
northeast at 35 MPH. Additional storms were moving southeast across
the Red River from near Eldorado Oklahoma.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3340 9999 3440 10000 3446 9980 3438 9969
3438 9960 3442 9958 3441 9951 3441 9950
3440 9948 3425 9948 3409 9970 3340 9973
TIME...MOT...LOC 0331Z 205DEG 32KT 3421 9999 3341 9996
..speg.Special weather statement, Aug 13, 11:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1108 PM CDT SUN AUG 13 2017
TXZ083-084-087-140445-
Foard TX-Knox TX-Hardeman TX-
1108 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Foard...Knox and
southeastern Hardeman Counties Until 1145 PM CDT...
AT 1106 PM CDT, strong thunderstorms were along a line extending
from near Margaret to 4 miles north of Benjamin to 6 miles west of
Knox City, moving east-northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3340 9999 3361 9999 3411 9983 3408 9948
3340 9963
TIME...MOT...LOC 0406Z 251DEG 15KT 3406 9967 3365 9979 3342 9995
..speg.Special weather statement, Aug 13, 11:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1124 PM CDT SUN AUG 13 2017
TXZ085-140500-
Wilbarger TX-
1124 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Wilbarger County
Until midnight CDT...
AT 1122 PM CDT, strong thunderstorms were along a line extending from
near Odell to 5 miles northwest of Lockett, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3440 9947 3437 9944 3439 9942 3437 9941
3442 9939 3443 9934 3441 9932 3441 9926
3439 9926 3438 9927 3437 9924 3434 9923
3434 9921 3428 9921 3422 9919 3421 9918
3398 9918 3404 9948
TIME...MOT...LOC 0422Z 269DEG 11KT 3432 9946 3413 9946
..speg.Special weather statement, Aug 14, 12:15 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1215 AM CDT MON AUG 14 2017 OKZ037-TXZ085-140545- Tillman OK-Wilbarger TX- 1215 AM CDT MON AUG 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and Wilbarger Counties Until 1245 AM CDT... AT 1212 AM CDT, strong thunderstorms were located across Wilbarger County, moving northeast at 25 MPH. Winds of 45 to 50 mph have been reported near Vernon. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3384 9928 3430 9943 3437 9900 3385 9896 TIME...MOT...LOC 0512Z 239DEG 22KT 3415 9928 ..speg.
Special weather statement, Aug 14, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 AM CDT MON AUG 14 2017
TXZ086-140545-
Wichita TX-
1221 AM CDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Wichita County Until 1245
AM CDT...
AT 1220 AM CDT, strong thunderstorms were along a line extending from
4 miles north of Electra to 3 miles northeast of Lake Diversion,
moving east at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3416 9895 3418 9890 3417 9887 3416 9888
3415 9887 3416 9886 3416 9883 3414 9880
3414 9877 3413 9876 3413 9873 3384 9871
3384 9895
TIME...MOT...LOC 0520Z 253DEG 15KT 3409 9894 3385 9892
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 45 min |
| Aug 13, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 48 min |
| Aug 13, 8:47 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Aug 13, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Aug 13, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Aug 13, 10:17 PM CDT | Areal Flood Advisory | OUN | Jackson | 118 min |
| Aug 13, 11:48 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Aug 14, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 48 min |
| Aug 14, 12:50 AM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Aug 14, 1:04 AM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Aug 14, 1:37 AM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
| Aug 14, 5:59 AM CDT | Special Weather Statement | OUN | Lincoln, Seminole | 31 min |
| Aug 13, 10:33 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Knox | 27 min |
| Aug 13, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| Aug 13, 11:08 PM CDT | Special Weather Statement | OUN | Foard, Knox | 37 min |
| Aug 13, 11:24 PM CDT | Special Weather Statement | OUN | Wilbarger | 36 min |
| Aug 13, 11:50 PM CDT | Areal Flood Advisory | OUN | Foard | 3 hr |
| Aug 14, 12:15 AM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| Aug 14, 12:28 AM CDT | Special Weather Statement | OUN | Baylor | 32 min |
| Aug 14, 1:02 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Aug 14, 1:21 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor | 3 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.